MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS40
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A manufacturing device history record (dhr) review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.A product sample was received for evaluation.Visual and functional testing were performed.Physical condition of the device showed sample was received in used conditions with its certificate of safe handling.Customer?s reported issue was confirmed.During the verification, 32 assemblies were reviewed to see the complete manufacturing process of the air way and balloon.It was observed that once the units were assembling and cure, they were inflated with air and visually inspected 100% to see that the cuff inflated uniformly.The root cause of the reported issue was not determined.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the facility.Actions taken to mitigate the reported issue: as a preventive action manufacturing personnel was notified by the quality engineer, as awareness of the failure mode reported by the customer.
 
Event or Problem Description
It was reported that two tracheostomy tubes were found to be damaged in different locations.The damage that was found was to the cuff.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15668502
Report Number3012307300-2022-26165
Device Sequence Number12349548
Product Code JOH
UDI-Device Identifier10351688518620
UDI-Public10351688518620
Combination Product (Y/N)N
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67PFS40
Device Catalogue Number67PFS40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown